Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 221, NWS Nashville, TN

July 12, 2000Dickson County, Houston County, Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2000, 2:37 PM CDT for Dickson County, Houston County, Montgomery County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2000, 2:37 PM CDT (19:37 UTC)
Expired
Jul 12, 2000, 3:05 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Dickson County, TN, Houston County, TN, Montgomery County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 121956 COR
SVRBNA
TNC043-083-125-161-122005-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT WED JUL 12 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DICKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DICKSON
  EASTERN HOUSTON COUNTY IN TENNESSEE
  SOUTHWESTERN MONTGOMERY COUNTY IN TENNESSEE
  EASTERN STEWART COUNTY IN TENNESSEE

* UNTIL 305 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER CUMBERLAND CITY...MOVING SOUTH AT 25    
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLAYCDEN AT 300 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
$$
14
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:34 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 12, 2:34 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
234 PM CDT WED JUL 12 2000

SHOWERS AND THUNDERSTORMS BEGAN DEVELOPING DURING THE EARLY
AFTERNOON HOURS. A FEW SEVERE THUNDERSTORMS WERE ISSUED MAINLY FOR
THE POSSIBILITY OF DAMAGING WIND.

EARLY THIS AFTERNOON A WEAK COLD FRONT/SURFACE TROUGH CONTINUED TO
THE N OF OUR AREA BUT WAS RATHER HARD TO DEFINE IN MSAS DATA. USING
SURFACE EQUIVALENT POTENTIAL TEMPERATURES...IT APPEARS TO EXTEND
FROM S IL AND THEN ACROSS KY AND ON INTO W VA.

OVER THE NEXT FEW PERIODS MODELS FORECAST MID AND UPPER FLOW TO
BECOME MORE NWLY IN OUR REGION. THIS OCCURS DUE TO BUILDING UPPER
RIDGE OVER ROCKY MOUNTAINS AND LOWERING HEIGHTS OVER E GREAT LAKES
AND NEW ENGLAND IN RESPONSE TO SE MOVING SHORT WAVE ACROSS THE
NE.

UPPER HEIGHTS WILL LOWER IN OUR AREA BUT NOT MUCH. THIS WILL CAUSE
THE WEAK COLD FRONT CURRENTLY STILL N OF THE MID STATE TO GRADUALLY
MOVE SE INTO THE MID STATE LATER TONIGHT AND THEN WEAKEN AS IT
CONTINUES MOVING SE INTO MS/AL AND E TN AREAS ON THU.

A TAD WARMER TEMPERATURES ALOFT PARTICULARLY AT 500 MB LEVEL AS WELL
AS SOME DRIER AIR WILL ACT TO SUPRESS CONVECTION ON THU AND FRI OVER
THE MID STATE. WILL HOWEVER KEEP A LOW POP FOR AFTERNOON THUNDERSTORMS
FOR PLATEAU ON THU AS HIGHER 1000/500 MB MEAN RELATIVE HUMIDITY IS
FORECAST TO REMAIN THERE LONGER ALONG WITH SURFACE TROUGH/COLD
FRONT. THU NIGHT AND FRI LOOK DRY WITH DOWNWARD MOTION FORECAST AT
700 MB LEVEL BY BOTH ETA AND NGM.

PRELIMINARY NUMBERS

BNA 74/93/70/95 41--
CSV 70/87/65/89 421-

.BNA...NONE.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:15 AM CDTFlash Flood WarningOHXWhite3 hr
Jul 12, 1:43 PM CDTSevere Thunderstorm WarningOHXMontgomery32 min
Jul 12, 2:05 PM CDTSevere Thunderstorm WarningOHXDickson35 min
Jul 12, 2:06 PM CDTSevere Thunderstorm WarningOHXCheatham24 min
Jul 12, 2:37 PM CDTSevere Thunderstorm WarningOHXStewart28 min
Jul 12, 3:22 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson38 min
Jul 12, 4:21 PM CDTSevere Thunderstorm WarningOHXWarren39 min
Jul 12, 4:35 PM CDTSevere Thunderstorm WarningOHXCoffee40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.